MAUDE Adverse Event Report: MEDTRONIC XOMED INC. TRICUT® STRAIGHT SHAFT 4MM 11CM LONG; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. TRICUT® STRAIGHT SHAFT 4MM 11CM LONG; BUR, EAR, NOSE AND THROAT
Model Number 1884004
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis found that visually, the pouch was open from 3 of 4 sides when returned.There was no damage (external) noted to the tubing set or the blade.There were traces of contamination observed at the distal end of the outer tube, and at the proximal end of the inner shaft.It was also observed that the gap between the inner and outer hub was uneven.Functionally, the inner assembly spun by hand with binding sound, and the inner and outer blades were not fixed together.The device was loaded into a handpiece and while oscillating up to 7,500rpm, the wobbling was observed.For further analysis, the inner assembly was pulled out of the outer assembly, and it was noticed that the inner shaft was bent near the distal end of the inner hub.The striations were also observed at the distal end/tip of the shaft and near the distal end of the inner hub.Furthermore, the inner shaft tip was measured, and the outside diameter of the tip shall measure.1330+.000/-.0010 and measured.1328 which was in specification.Despite the alleged complaint, it was observed that the blade could turn, and the inner and outer blades were not fixed together.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It reported that, during intra operative, straight blade was connected to the m5.When the pedal was pressed, the blade did not turn.When the blade was unplugged, the inner and outer blades were fixed together, making it impossible to rotate.There was no patient impact.
 
Additional Manufacturer Narrative
D4: udi has been updated.H6: annex d/fdc code has been updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TRICUT® STRAIGHT SHAFT 4MM 11CM LONG
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key22116253
Report Number1045254-2025-01437
Device Sequence Number12556611
Product Code EQJ
UDI-Device Identifier00763000543846
UDI-Public(01)00763000543846(17)311010(10)0227539654
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1884004
Device Catalogue Number1884004
Device Lot Number0227539654
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2025
Supplement Date Received by Manufacturer07/14/2025
Initial Report FDA Received Date05/30/2025
Supplement Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown